Alert archive / Pennsylvania / Special Weather Statements in 2012
Special Weather Statement, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this special weather statement at Aug 3, 2012, 8:28 PM EDT for Washington County, Pennsylvania. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2012, 8:28 PM EDT (00:28 UTC)
- Expired
- Aug 3, 2012, 9:15 PM EDT
- In force
- 47 min
- Issued by
- NWS Pittsburgh, PA
County Washington County, PA
The radar
The Pittsburgh radar (KPBZ), 27 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 0.5 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 326 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1979 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
120
WWUS81 KPBZ 040028
SPSPBZ
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
828 PM EDT FRI AUG 3 2012
PAZ020-021-029-040115-
ALLEGHENY PA-BEAVER PA-WASHINGTON PA-
828 PM EDT FRI AUG 3 2012
...A THUNDERSTORM WILL AFFECT EXTREME SOUTHWESTERN
BEAVER...NORTHWESTERN WASHINGTON AND WEST CENTRAL ALLEGHENY
COUNTIES...
AT 824 PM EDT...A THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
CLAYSVILLE...MOVING NORTH AT 20 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
AVELLA... BURGETTSTOWN...
RACCOON CREEK STATE PARK... MOON...
IMPERIAL... FLORENCE...
THIS WILL IMPACT THE FOLLOWING HIGHWAYS...
I-376 BETWEEN MILE MARKERS 52 AND 55.
I-70 IN PENNSYLVANIA BETWEEN MILE MARKERS 3 AND 10.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
LAT...LON 4051 8022 4011 8034 4012 8051 4019 8052
4050 8052
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this special weather statement went out at Aug 3, 7:34 PM EDT, 54 minutes earlier.
Area forecast discussion, Aug 3, 7:34 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 734 PM EDT FRI AUG 3 2012 .SYNOPSIS... HIGH PRESSURE WILL KEEP MOST OF THE AREA DRY FOR ONE MORE DAY. SOUTHERLY FLOW AHEAD OF THE NEXT LOW PRESSURE SYSTEM WILL BRING THE RETURN OF HUMID CONDITIONS AND CHANCES FOR THUNDERSTORMS THROUGH THE WEEKEND. && .NEAR TERM /THROUGH SATURDAY/... A BIT OF AN ELEVATED WARM LAYER CONTINUES TO EXIST FROM COLUMBUS TO PITTSBURGH TO DUBOIS AND NORTHWARD THIS EVENING. AS A RESULT...NORTH OF THIS AXIS...CONVECTIVE UPDRAFTS SEEMS LIKE THEY SHOULD BE LESS LIKELY TO SUSTAIN THEMSELVES. SOUTH OF THIS LINE...SOME AMOUNT OF CONVECTION SEEMS A BIT MORE LIKELY. INSTABILITY IS FAIRLY PLENTIFUL...HOWEVER ORGANIZATION VIA VERTICAL SHEAR IS PARTICULARLY WEAK. HOWEVER...DECENT INSTABILITY AND SOME OUTFLOW BOUNDARIES LITTERED ABOUT THE SOUTHERN AND EASTERN PORTIONS OF THE FORECAST AREA HAVE ALLOWED FOR A FOCUSING MECHANISM AROUND WHICH CONVECTIVE UPDRAFTS HAVE FORMED. AS A RESULT...THE AREA OF ISOLATED SHOWERS/THUNDERSTORMS HAS BEEN EXPANDED FOR THE EVENING HOURS...GENERALLY TO THE SOUTH AND EAST. OTHERWISE...CONVECTIVE DEBRIS FROM AN ONGOING MCS TO OUR SOUTHEAST WILL TRAVERSE THE SOUTHERN TIER OF THE FORECAST AREA OVERNIGHT...WHILE THE NORTHERN ZONES UP ALONG I-80 SHOULD SEE A FAIRLY CLEAR NIGHT. FRIES && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... MODELS ARE IN GOOD AGREEMENT THAT THE UPPER LEVEL TROUGH AND COLD FRONT WILL CROSS OHIO MIDDAY. OUT AHEAD OF THE FRONT...THUNDERSTORMS MAY BE ONGOING AS SHORTWAVE CROSSES OVER THE GREAT LAKES. SPC CONTINUES TO CARRY A SLIGHT RISK OF SEVERE STORMS FOR SUNDAY...AS HAS BEEN THE CASE FOR THE LAST 2 DAYS. STEEP LOW LEVEL LAPSE RATES...30KTS 0-6KM SHEAR...AND OVER 1500J/KG OF CAPE CONTINUE TO BE SUGGESTED BY THE MODELS. THIS IS SUFFICIENT TO MAINTAIN ANY CELLS TO SEVERE LEVELS. THE ONLY LIMITING FACTOR COULD BE THE CLOUD COVER FROM OVERNIGHT CONVECTION SATURDAY. STILL...WITH SUCH GREAT MODEL CONFIDENCE WILL MAINTAIN THE LIKELY POPS THROUGH LATE SUNDAY. BOTH THE ECMWF AND GFS SUGGEST THE FRONT WILL SLOW AS IT REACHES THE RIDGES OF WV...SO MAINTAINED CHANCE POPS IN THOSE LOCATIONS MONDAY AFTERNOON. OTHERWISE HIGH PRESSURE WILL BUILD OVER MUCH OF THE OHIO VALLEY MONDAY. MAINTAINED TEMPERATURES NEAR MAV GUIDANCE THROUGH THE PERIOD. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... COLD FRONT WILL BE WELL EAST OF THE AREA MONDAY NIGHT WITH HIGH PRESSURE BUILDING EAST ACROSS THE REGION INTO TUESDAY. A WEAK SECONDARY COLD FRONT WILL CROSS REGION WEDNESDAY BUT FOR NOW ONLY SLIGHT CHANCE POPS AS AVAILABLE MOISTURE AND UPPER LEVEL SUPPORT IN DOUBT. TIMING OF NEXT FRONT AND RETURN OF DEEPER MOISTURE LATE WEEK WILL BE DIFFICULT SO STAYED CLOSE TO HPC WITH A DRY FORECAST THURSDAY AND CHANCE POPS FRIDAY. NEAR NORMAL TEMPERATURES MID WEEK FOLLOWED BY SLIGHT ABOVE NORMAL TEMPERATURES LATE WEEK. && .AVIATION /00Z FRIDAY THROUGH WEDNESDAY/... WARM MOIST AIR WILL CONTINUE TO PUSH NORTHWARD AHEAD OF A MID-WEST COLD FRONT. WIDELY SCATTERED SHOWERS AND STORMS WILL DIMINISH AFTER SUNSET BUT STORMS WILL BE SCATTERED AGAIN BY LATER SATURDAY AFTERNOON. SOME FOG TOWARD MORNING ESPECIALLY THOSE TERMINALS THAT RECEIVED RAIN LATE TODAY LIKE LBE. SOUTHEAST WINDS WILL GO VARIABLE AFTER SUNSET AND THEN CALM MANY LOCATIONS. SKIES GENERALLY CLEAR TO SOME SCT CI ACROSS NORTHERN HALF CWA. INCREASE IN MOISTURE FROM SOUTH OVERNIGHT AND SOME CONVECTIVE CLOUD DEBRIS ...MORE CLOUDS SOUTHERN HALF OF FORECAST AREA. OUTLOOK...SATURDAY NIGHT THROUGH WEDNESDAY... SOME SCATTERED STORMS STILL EARLY SATURDAY NIGHT. COLD FRONT APPROACHES ON SUNDAY WITH RESTRICTIONS IN WIDESPREAD SHOWERS AND STORMS. HIGH PRESSURE BUILDS ACROSS TERMINALS FOR MONDAY THROUGH WEDNESDAY WITH GENERAL VFR CONDITIONS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Aug 3, 3:57 AM EDT, 16 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 357 AM EDT FRI AUG 3 2012 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-040800- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 357 AM EDT FRI AUG 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR SUNDAY AFTERNOON INTO SUNDAY EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Aug 3, 6:58 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
658 PM EDT FRI AUG 3 2012
MDZ001-WVZ023-041-040015-
GARRETT MD-PRESTON WV-TUCKER WV-
658 PM EDT FRI AUG 3 2012
...THUNDERSTORMS WITH VERY HEAVY RAIN WILL AFFECT TUCKER COUNTY WEST
VIRGINIA...
AT 653 PM EDT...THUNDERSTORMS WERE ABOUT TO ENTER TUCKER COUNTY FROM
THE SOUTH. THEY WERE MOVING SLOWLY NORTH AT 15 MPH.
HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL DITCHES AND
SMALL STREAMS. INTENSE FREQUENT LIGHTNING CAN BE EXPECTED FROM
THESE STORMS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. DO NOT
SEEK SHELTER UNDER TREES.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
THOMAS... PARSONS...
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
LAT...LON 3897 7951 3903 7978 3908 7978 3913 7984
3923 7981 3925 7986 3932 7990 3928 7935
3919 7948 3919 7940 3922 7934 3920 7929
3909 7935 3907 7929 3897 7933 3896 7935Special weather statement, Aug 3, 8:28 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
828 PM EDT FRI AUG 3 2012
PAZ020-021-029-040115-
ALLEGHENY PA-BEAVER PA-WASHINGTON PA-
828 PM EDT FRI AUG 3 2012
...A THUNDERSTORM WILL AFFECT EXTREME SOUTHWESTERN
BEAVER...NORTHWESTERN WASHINGTON AND WEST CENTRAL ALLEGHENY
COUNTIES...
AT 824 PM EDT...A THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
CLAYSVILLE...MOVING NORTH AT 20 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
AVELLA... BURGETTSTOWN...
RACCOON CREEK STATE PARK... MOON...
IMPERIAL... FLORENCE...
THIS WILL IMPACT THE FOLLOWING HIGHWAYS...
I-376 BETWEEN MILE MARKERS 52 AND 55.
I-70 IN PENNSYLVANIA BETWEEN MILE MARKERS 3 AND 10.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
LAT...LON 4051 8022 4011 8034 4012 8051 4019 8052
4050 8052The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 6:59 PM EDT | Special Weather Statement | PBZ | Jefferson | 46 min |
Nearby
Special Weather Statements in Pennsylvania, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.